Hail, Saline
- When
- April 23, 10:15 PM CST
- Where
- Saline County, 7 mi NE of Western
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.467, -97.100
From the first of 2 storms this night that dropped 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 23, 7:43 PM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 843 PM CDT SUN APR 23 2006 .DISCUSSION... 00Z SFC ANLYS INDCD LO PRES OVR WRN KS WITH A QUASI STATIONARY BOUNDARY EWD THRU CNTRL KS INTO SRN MO. IN ADDITION...A SFC CDFNT WAS NOTED FM CNTRL SD SWWD INTO WRN NEB. MOISTURE CONTD TO BE DRAWN ARND THE NRN SIDE OF THE SFC LO INTO SRN NEB...BUT LO LVL MOISTURE REMAINED VRY MEAGER IN OUR CWA. ABOVE THE SFC...00Z RAOBS FM THE AREA INDCD H85 WRM FNT WAS LOCATED ALNG THE NEB/KS BORDER WITH A +13 C H85 DEW POINT AT KTOP AND A -3 C AT KOAX. LATEST RADAR MOSAIC FM THE CNTRL PLAINS INDCS NUMEROUS TSRA OVR CNTRL KS ASSOCIATED WITH THE SFC BOUNDARY AND A WK MID LVL IMPULSE. LATEST SAT IMAGERY FM THE REGION INDCS BAND OF ENHANCED AC RUNNING FM CNTRL NEB INTO SE NEB ALNG AND N OF THE H85 WRM FNT. MAIN OVERNIGHT CHALLENGE WL BE WHEN AND IF CONVECTION WL MAKE IT INTO OUR CWA. ATTM...EXPECTED CONVECTION TO CONT TO DVLP OVR KS ASSOCIATED WITH THE DRY LINE AND STNRY BOUNDARY. SOME CONCERN THAT THIS CONVECTION MAY INTERFERE WITH THE LLJ FM DVLPNG NWD INTO SRN NEB. ALTHOUGH THIS MAY PLAY SOME ROLE...RAPIDLY EXPANDING ACCAS FIELD OVR WRN KS INTO SW NEB WOULD ARGUE AGAINST THIS HAVING TOO MUCH OF AN IMPACT. LATEST MESO ANALYSIS INDCS DEEP LAYER CONVERGENCE INCREASING CROSS SRN NEB AS OF 01Z. THUS WLD EXPECT SCT CONVECTION TO DVLP ALNG THE NRN END OF THE INSTABILITY AXIS FM SW NEB INTO SERN NEB BY 06Z. MODIFIED RUC SOUNDINGS FM THIS AREA INDCS ARND 1000 J/KG OF MUCAPE WITH SUFFICIENT DEPTH TO THE MOISTURE FOR DEEP MOIST CONVECTION. SVR WX DOESNT SEEM TO BE TOO MUCH OF A CONCERN THOUGH WITH STABLE SFC LAYER PREVENTING A WIND THREAT...AND THE CAPE PROFILE LOOKS TO LIMIT THE HAIL THREAT ALTHOUGH AN ISO HAILER IS CERTAINLY POSSIBLE. FARTHER NORTH...ALNG I-80 AND NORTH...MOISTURE DEPTH SEEMS TO SHALLOW FOR MUCH OF THE WAY IN SUSTAINED UPDRAFTS. IT APPEARS MORE OF AN ISO SHRA IS MORE LIKELY HERE. GOING FORECAST HAS THIS ALL PRETTY MUCH IN HAND. HAVE UPDATED THE GRIDS FOR TIMING OF THE BEST CONVECTIVE THREAT...AND TO DROP POPS IN THE NRN FA. ALSO TO SIG DROP THE DEW POINTS ACRS THE FA AND FOR LIGHTER WINDS OVR THE ERN CWA. NEW ZFP/GRIDS OUT BY 9 PM. BOUSTEAD && .PREV DISCUSSION... (ISSUED 315 PM CDT SUN APR 23 2006) SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... MAIN FORECAST CONCERNS WILL BE TIMING AND AMOUNT OF CONVECTION TONIGHT THROUGH MONDAY NIGHT...THEN THE FOCUS SHIFTS TO TEMPERATURES AS A COOL DAY IS EXPECTED ON TUESDAY WITH FREEZING TEMPERATURES AND FROST EXPECTED TUESDAY NIGHT. LATEST OBJECTIVE SURFACE ANALYSIS AT 19Z INDICATED THE WARM FRONT HAS REMAINED TO OUR SOUTH ACROSS NORTHERN KANSAS AND CENTRAL MISSOURI. WITHIN THE LAST HOUR OR SO...WE/VE SEEN CONVECTIVE DEVELOPMENT NORTH OF THE FRONT IN OUR CWFA AS MODEST THETAE ADVECTION BEGINS TO DEVELOP. THIS IS ALSO IN RESPONSE TO A A WEAK IMPULSE MOVING THROUGH THE CENTRAL ROCKIES. HOWEVER...DEWPOINTS UP HERE ARE ONLY IN THE UPPER 30S TO LOWER 40S THUS THERE IS QUITE A BIT OF DRY AIR THAT HAS TO BE OVERCOME. NEVERTHELESS...THERE ARE LIKELY A FEW LOCATIONS WHERE THUNDER SPRINKLES ARE OCCURRING WITH THE HIGHEST DBZ VALUES WITH AN IMPRESSIVE VIRGA SHOW ELSEWHERE. THE AREA NORTH OF THE FRONTAL BOUNDARY WILL CONTINUE EXPAND THIS EVENING AND OVERNIGHT AS STRONG THETAE ADVECTION GETS GOING AS UPPER HEIGHTS FALL IN RESPONSE TO APPROACHING UPPER LEVEL TROUGH. SEVERE WEATHER THREAT STILL SEEMS MARGINAL...BUT MORESO ALONG THE KANSAS BORDER WHERE SOME HAIL AND GUSTY WINDS MAY OCCUR. AREAS IN NORTHEAST NEBRASKA MAY ACTUALLY STAY DRY UNTIL DAYBREAK TOMORROW WHEN THE COLD FRONT BEGINS TO ARRIVE FROM THE NORTHWEST. THE FORECAST FOR MONDAY IS SOMEWHAT CHALLENGING AS THE COLD FRONT CONTINUES TO MERGE WITH THE OVERALL LOW PRESSURE AREA TO OUR SOUTH. THIS WILL LEAD TO A LARGE TEMPERATURE DIFFERENTIAL FROM NORTHWEST TO SOUTHEAST TOMORROW ALSO...THUS LEADING TO HIGH BUST POTENTIAL BASED ON THE FRONT BY MIDDAY. WE/LL LIKELY SEE SCATTERED TO NUMEROUS SHOWERS THROUGH THE DAY WITH INCREASING NORTHEAST WINDS...WELL INTO THE BREEZY CATEGORY. BEST THUNDER CHANCES APPEAR TO BE ACROSS THE SOUTHEASTERN 2/3 OF THE CWFA BUT SEVERE WEATHER THREAT SEEMS MINIMAL. THE MODELS HAVE COME IN LINE NOW WITH A SLOWER PROGRESSION WHICH WOULD LEAD TO LINGERING SHOWERS MONDAY NIGHT. DUE TO THE SLOWER MOVEMENT...THE CLOUDS WILL HOLD LONGER THAN PREVIOUSLY THOUGHT AND WINDS WILL STAY UP TO THE POINT THAT FROST WILL NOT BE A PROBLEM. ALSO...COLDER AIR WILL BE POURING INTO THE REGION BUT THE LOWEST 2000 FEET OF THE SOUNDING WILL PRECLUDE ANY MENTION OF SNOW. THERE WILL BE AREAS OF FROST ON TUESDAY NIGHT THOUGH AS HIGH PRESSURE BUILDS ACROSS THE REGION. IN FACT...AREAS NORTH OF THE PLATTE RIVER COULD EXPERIENCE A FREEZE AS TEMPERATURES DIP BELOW 32 ESPECIALLY IN FAVORED VALLEY LOCATIONS. DUE TO THE MILD WEATHER THAT WE/VE RECENTLY EXPERIENCED...AGRICULTURAL INTERESTS WILL NEED TO MONITOR AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS. WHILE IT/S TOO SOON TO ISSUE ANY TYPE OF FREEZE WARNING OR FROST ADVISORY...THAT WILL LIKELY COME AS WE GET CLOSER. LONG TERM...THURSDAY THROUGH SUNDAY. THE PERIOD WILL BE DOMINATED BY MILD TEMPERATURES WITH A WEAK FRONTAL PASSAGE ON FRIDAY. THE LATEST MODELS SUGGEST THAT MOISTURE WILL BE QUITE LIMITED THUS HAVE CONCERNS WHETHER ANY THUNDERSTORMS CAN DEVELOP ALONG IT. 5 OF THE 12 00Z ENSEMBLE MEMBERS DID AT LEAST PRODUCE CONVECTION...BUT AGAIN HAVE MY DOUBTS THAT WILL BE REALIZED AND FEEL THE BETTER CHANCE OF PRECIP WILL BE ACROSS IOWA AND MISSOURI. FOR NOW...HAVE REMOVED THE POPS FROM FRIDAY. THEREAFTER FOR SATURDAY AND SUNDAY...THE AFOREMENTIONED FRONTAL BOUNDARY SEEMS TO STALL OUT FROM WESTERN KANSAS THROUGH CENTRAL MISSOURI WITH HIGH PRESSURE PREVAILING ACROSS THE REMAINDER OF THE CENTRAL PLAINS. THIS SHOULD KEEP ANY ADDITIONAL CONVECTION SOUTH AND WEST OF OUR AREA WHICH SHOULD PRODUCE A DRY AND PLEASANT WEEKEND. ALTHOUGH THE PLACEMENT OF THIS STALLED OUT FRONT WILL HAVE TO BE WATCHED. TEMPS WILL START OFF ON THURSDAY IN THE LOWER TO MID 70S...BUT COOL SLIGHTLY TO AROUND 70 FOR FRIDAY AND SATURDAY WITH HIGHS IN THE UPPER 60S FOR SUNDAY. DEWALD && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SUN APR 23 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241148- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST NEBRASKA THROUGH THE EVENING HOURS. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE AFTER MIDNIGHT OVER MOST OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...WITH MORE ISOLATED ACTIVITY OVER NORTHEAST NEBRASKA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AND ISOLATED STORM MAY REACH SEVERE LIMITS SOUTH OF A LINE FROM WILBER TO BEATRICE TO FALL CITY. HAIL UP TO THE SIZE OF NICKELS WOULD BE THE MAIN THREAT. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY ON MONDAY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SEVERE WEATHER IS NOT EXPECTED ON MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY BELOW FREEZING TEMPERATURES ARE POSSIBLE LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. BOUSTEAD
The Omaha radar (KOAX), 113 km away, was scanning. The volume nearest the first event began at 04:16 UTC.
1 hail. Local standard time, as filed.
From the first of 2 storms this night that dropped 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501079.